• What helped you with chemo-induced peripheral neuropathy (CIPN) and how long did yours last?

    Asked by bonjour on Monday, November 14, 2011

    What helped you with chemo-induced peripheral neuropathy (CIPN) and how long did yours last?

    6 Answers from the Community

    6 answers
    • grams2jc's Avatar

      Mine was the result of the Taxol I took. We slowed the infusion to 5 1/2 hours from 4 hours, and I took Benadryl for a few days after the infusion. It was gone by the time I finished treatments. Thank goodness!

      Good luck

      almost 5 years ago
    • mspinkladybug's Avatar

      I am 3 years out and I have tried everything I had 13 rounds of chemo 8 of them taxoterre it feels like an elephant on my foot some days. I just started cymbalta 20 mg the lowest dosage there is i was first given 30 mg but it made me sick so they lowered me to 20 and right now it is amazing the pain in my feet is 90% gone i have only been on it for 3 weeks. another side effect of it has been the no more hot flashes.... i must say with winter coming up i will miss my hot flashes but myc family is so looking forward to not freezing during a blizzard cus I have shorts on and the door open!!
      I have tried every natural thing out there including b6 nothing worked for me so iam glad this is talk to your dr about the pain and also diabetic boards are a great source of nerve pain as they suffer from it also. good luck

      almost 5 years ago
    • abrub's Avatar

      Mine seems to be permanent, tho much improved since adding alpha lipoic acid to my supplement mix. I was told 600-800 mg twice a day, but couldn't tolerate that. I've done great on 600-800 mg with breakfast. I had a dramatic improvement within a few weeks. I started about 13 months after I finished chemo (FolFox). I still (3 1/2 years after chemo) have some problems, but they are minimal.

      almost 5 years ago
    • bonjour's Avatar

      Thank you, all, for your answers. They certainly are varied--in duration of the problem and in solutions. I'll give the Lyrica a chance and talk to my doc about other options you've mentioned. I don't like reading "can sometimes last several years" when I research neuropathy or chemo brain, etc. Chemotherapy may have saved my life, but when I'm talking about side effects I say: "Chemo: the gift that keeps on giving." LOL

      almost 5 years ago
    • DavidEmerson's Avatar

      The link below will take you to an article about supplement therapies for chemo-induced pn- glutamine, ala, etc.- dosages too. I have found also that exercise helps mine as well.


      David Emerson

      over 4 years ago
    • ImStillHere's Avatar

      I've had it for just over a year, but fortunately the shooting pain component of it has gone away. My feet and hands are still fuzzy, but it seems a small price to pay for continuing to live in this beautiful world of ours.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.